An asymptotic approximation applied to a simple model

T. Futamase

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


An asymptotic approximation scheme based on a sequence of solutions is applied to a simple model problem of a harmonic oscillator coupled to a scalar field. We evaluate explicitly the evolution of the field off the initial hypersurface and discuss an appropriate choice of the initial data for the field in order for a sequence of solutions to have a Newtonian limit. The study may help to understand the more complicated situation in general relativity. We also discuss an alternative sequence of solutions that may be useful in studying instabilities that occur for large values of the coupling constant.

Original languageEnglish
Pages (from-to)185-196
Number of pages12
JournalGeneral Relativity and Gravitation
Issue number2
Publication statusPublished - 1987 Feb 1

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)


Dive into the research topics of 'An asymptotic approximation applied to a simple model'. Together they form a unique fingerprint.

Cite this